Alert archive / Texas / Rip Current Statements in 2021

Rip Current Statement 48, NWS Brownsville, TX

August 30, 2021Kenedy County, Texas

NWS Brownsville, TX issued this rip current statement at Aug 30, 2021, 2:58 AM CDT for Kenedy County, Texas. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Aug 30, 2021, 2:58 AM CDT (07:58 UTC)
Expired
Aug 30, 2021, 7:00 PM CDT
In force
16 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 8.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2021-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2021-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1674 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

999 
WHUS44 KBRO 300758
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
258 AM CDT Mon Aug 30 2021

TXZ256-257-351-301700-
/O.NEW.KBRO.RP.S.0048.210830T0758Z-210831T0000Z/
/O.EXT.KBRO.CF.S.0017.000000T0000Z-210831T0000Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
258 AM CDT Mon Aug 30 2021

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

* WHAT...For the High Rip Current Risk, dangerous rip currents. 
  For the, isolated minor coastal flooding.

* WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy 
  Counties.

* WHEN...Through this evening.

* IMPACTS...Wave run-up may occasionally approach the dunes along
  narrow beaches. Beach equipment, such as umbrellas and chairs, 
  could be moved by waves. Vehicles driving along narrow beaches 
  may experience higher water levels. Elevated water levels may 
  also occur across the Laguna Madre and South Bay, and along 
  State Highway 4 west of Boca Chica State Park. Rip currents can 
  sweep even the best swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...Low tide at 3:23 PM today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
3 follow-up statements
236 
WHUS44 KBRO 300827 CCA
CFWBRO

Coastal Hazard Message...CORRECTED
National Weather Service Brownsville TX
327 AM CDT Mon Aug 30 2021

TXZ256-257-351-301700-
/O.COR.KBRO.RP.S.0048.210830T0821Z-210831T0000Z/
/O.COR.KBRO.CF.S.0017.000000T0000Z-210831T0000Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
327 AM CDT Mon Aug 30 2021

...HIGH RIP CURRENT RISK IN EFFECT THROUGH 7 PM CDT THIS 
EVENING...
...COASTAL FLOOD STATEMENT NOW IN EFFECT UNTIL 7 PM CDT
THIS EVENING...

* WHAT...For the High Rip Current Risk, dangerous rip currents.
  For the Coastal Flood Statement, isolated minor coastal 
  flooding.

* WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy 
  Counties.

* WHEN...Through this evening.

* IMPACTS...Wave run-up may occasionally approach the dunes along
  narrow beaches. Beach equipment, such as umbrellas and chairs,
  could be moved by waves. Vehicles driving along narrow beaches
  may experience higher water levels. Rip currents can sweep even
  the best swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...Low tide at 3:23 PM today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

Swim near a lifeguard. Heed the advice of lifeguards and the beach
patrol. Pay attention to flags and posted signs. If caught in a 
rip current, relax and float. Don't swim against the current. If 
able, swim in a direction following the shoreline. If unable to 
escape, face the shore and call or wave for help.

&&

$$
548 
WHUS44 KBRO 301525
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
1025 AM CDT Mon Aug 30 2021

TXZ256-257-351-310000-
/O.CAN.KBRO.CF.S.0017.000000T0000Z-210831T0000Z/
/O.CON.KBRO.RP.S.0048.000000T0000Z-210831T0000Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
1025 AM CDT Mon Aug 30 2021

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...COASTAL FLOOD STATEMENT HAS BEEN CANCELLED... 

* WHAT...For the High Rip Current Risk, dangerous rip currents. 
 
* WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy 
  Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
789 
WHUS44 KBRO 302349
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
649 PM CDT Mon Aug 30 2021

TXZ256-257-351-310100-
/O.EXP.KBRO.RP.S.0048.000000T0000Z-210831T0000Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
649 PM CDT Mon Aug 30 2021

...HIGH RIP CURRENT RISK WILL EXPIRE AT 7 PM CDT THIS EVENING...

Surf waves and swell have dropped steadily through the day today
as now Tropical Depression Ida continues to weaken while moving
through northern Mississippi. Low to moderate rip currents will
continue through late evening, so persons venturing into the surf
should continue to follow safety protocols, including bringing a
flotation device into the surf and remaining in shallow water if
unsure of swimming ability.

$$

52/BSG

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this rip current statement went out at Aug 30, 2:58 AM CDT, 0 minutes earlier.

Area forecast discussion, Aug 30, 2:58 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
258 AM CDT Mon Aug 30 2021

.SHORT TERM (Now through Tuesday): High pressure over Texas,
including Deep South Texas, is anchored between Hurricane Ida and
Tropical Storm Nora over Northwest Mexico. Subsidence and a relative
dry airmass associated with the ridge will provide the CWA with rain
free and very hot conditions today and Tuesday. Just some passing
high clouds, occasionally thick at times, but still plenty of sun to
heat up the daytime to seasonal normals mid to upper 90s to lower
100s. The drier air in the mid-layers will partially mix to the
surface during the day lowering dew points keeping the heat indices
from going overboard. At this time, no heat advisories are expected
today or Tuesday but it will still feel very hot and with highest
index values running slightly higher than the ambient temperatures
reaching 102-107 each afternoon. Overnight lows do not show much
relief, even though the early evening may be somewhat comfortable
with humidity at its minimum, dew points will likely recover
steadily overnight keeping temperatures from falling below normal
with mid to upper 70s the best we can do.

As for the coastal impacts, Long periods swells continue to roll
across the Western Gulf with buoys indicating 13-15 second periods
but swell heights underachieving at a modest 4 to 6 feet.  In any
case, will be extending the rip current statement (High Risk) and
the coastal flood statement through at least 7 pm due to this long
period high energy swell.

.LONG TERM (Tuesday Night through Sunday): Persistent midlevel
ridging will be the theme of the long term. The center of the
500mb high will set up over central Oklahoma, helping to maintain
the pattern of ridging but also allowing for low-end thunderstorm
chances each day, mainly along the sea breeze during the late
morning and afternoon hours. Moisture at midlevels will be a
limiting factor through much of this week, precluding chances for
more robust and widespread storm development. The best chances for
rain or storms looks to set up across coastal areas each day
through early next week. Inverted troughing may develop on Sunday
which would favor higher rain chances across the CWA, but
confidence remains fairly low at this time. Temperatures each day
will remain near or slightly above normal to start the long term,
with temperatures falling back to near seasonal normals by the
weekend. This will also favor heat indices of 103-109 degrees
through much of the period.

&&

.MARINE (Now through Tuesday): Buoy 42020 has been reporting
south winds 8 to 10 knots with occasional gust to 14 knots with
seas shy of 4 feet with a period of 13 to 16 seconds much of the
night. A long but low to moderate rolling swell train will
continue to be directed towards the Lower Texas coast today with a
gradual subsiding trend tonight into Tuesday as Hurricane Ida
continues to move inland and weaken. With western Gulf buoys not
indicating swells high enough to warrant Small Craft Advisories
will cancel the Marine Weather Warning produce and substitute in
Exercise Caution for the outer waters today. Otherwise, light
south to southeast winds today and Tuesday with a slight sea
Tuesday.

Tuesday Night through Friday: The surface pressure gradient
remains fairly weak across the lower Texas coastal waters through
much of the period due to broad high pressure settling over the
Gulf. Favorable marine conditions can be expected through the
weekend with light to moderate southeast winds and lower seas.
Showers and thunderstorms will be possible each day across the
waters, with thunderstorms presenting themselves as the primary
concern for marine interests.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  95  79  94  80 /   0   0  10  10
BROWNSVILLE          97  79  96  81 /   0   0  10  10
HARLINGEN            98  77  98  79 /   0   0  10  10
MCALLEN             100  78 101  79 /   0   0  10  10
RIO GRANDE CITY     103  77 101  78 /  10  10  10  10
SOUTH PADRE ISLAND   89  82  89  83 /   0   0  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through this evening for TXZ256-257-351.

GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

Short Term/Aviation...59-GB
Long Term/Radar...55-Adams
Hazardous weather outlook, Aug 29, 4:38 PM CDT, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
438 PM CDT Sun Aug 29 2021

TXZ248>257-351-353-302145-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
438 PM CDT Sun Aug 29 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

There is a high risk of dangerous rip currents.

The potential for high surf and water run-up on the beaches will
increase along the lower Texas coast tonight, especially during
high tide.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

An elevated risk of rip currents will be possible on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-302145-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
438 PM CDT Sun Aug 29 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

Small craft advisory conditions for the offshore Gulf waters.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Rip Current Statements in Texas, 2021Every rip current statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.